Ask an expert
Question

25 Feb 2004

30 Days Period<br>
Doc, about 3 months ago I went for the birth control injection. The sister at the clinic suggested I take the 2 month injection. 28 Days after the injection, I got my period, only this time it was heavier and lasted for at least 27 days. I went back to her and she gave me some Ovrals which helped stop the bleeding for a while. About 10 days after I stopped taking them, I started bleeding again, still heavily for 3 weeks. They once again gave me Ovrals.

I need to know if there is another form of contraceptive that I can use that will not make me bleed so much, if at all, because I have even started losing a bit of weight because of this. Is there something safer and more affordable out there?

Thanks.
Answer 320 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It is not uncommmon to bleed irregularly on the injection. This often settles after the first 2 months. If you do not wish to wait this long, you could try using one of the oral contraceptive pills on a regular basis, rather than intermittently as you have done.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9375 votes
No
67% - 19420 votes
Vote